Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 243, NWS Shreveport, LA

August 22, 2005Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2005, 6:05 PM CDT for Cherokee County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2005, 6:05 PM CDT (23:05 UTC)
Expired
Aug 22, 2005, 7:00 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:20 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 22, 3:20 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON AUG 22 2005

.DISCUSSION...
UNOFFICIALLY 104 DEGREES IN SHREVEPORT TODAY BREAKS THE OLD RECORD OF
103 DEGREES SET IN 1980. FOR THE THIRD STRAIGHT DAY...MANY OF OUR
OBSERVING SITES HAVE HIT AND SURPASSED THE 100 DEGREE MARK WITH HEAT
INDEX VALUES ABOVE 105 DEGREES APPROACHING 110. DO NOT FORESEE MUCH
IN THE WAY OF CHANGE ON TUESDAY AS 850MB TEMPS SUGGEST ANOTHER HOT
DAY DESPITE WHAT MOS TEMPS SAY. HAVE GONE CLOSER TO NAM 2M TEMPS
WHICH HAVE PRETTY MUCH PEGGED TODAYS TEMPERATURES. HEAT ADVISORY
REMAINS IN PLACE AREAWIDE FOR TUESDAY.

ISOLATED STRONG/SEVERE THUNDERSTORMS HAVE ERUPTED WITH STRONG
DOWNBURST WINDS LIKELY AS STORM CORES ARE VERY HIGH WITH SUCH WARM
TEMPERATURES NEAR THE SURFACE. THIS WILL CONTINUE TO BE POSSIBLE
THROUGH THE EVENING AS STORMS FEED OFF EACH OTHER AND NEW STORMS
DEVELOP OFF OF RESULTING OUTFLOW BOUNDARIES. KEPT POP WORDING
EVENING ONLY ALONG AND SOUTH OF THE I-20 CORRIDOR BUT KEPT SLIGHT
CHANCE POPS GOING FOR MOST OF THE NIGHT FURTHER NORTH WHERE OVERNIGHT
CONVECTION MAY BE POSSIBLE DUE TO SHORTWAVE INTERACTION.

LOW LEVEL THICKNESSES PROGS DO SUGGEST SOME SLIGHT MODERATION OF THE
CURRENT AIRMASS BY THURSDAY INTO NEXT WEEKEND AND HAVE THUS BROUGHT
TEMPS BACK CLOSER TO MOS BUT STILL SLIGHTLY ABOVE NORMAL FOR LATE
AUGUST. POPS LOOK SLIM THROUGHOUT THE FORECAST CYCLE...EXCEPT FOR
SCATTERED CONVECTION ON WEDNESDAY AND THURSDAY WITH HIGHER PRECIPITABLE
WATER AND LESS CONVECTIVE INHIBITION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77 103  77 100 /  20  10  10  10
MLU  74  98  75  96 /  20  20  20  30
DEQ  72 102  72 100 /  20  20  20  10
TXK  76 103  77 100 /  20  20  20  10
ELD  73 102  75 100 /  20  20  20  30
TYR  76 100  76  98 /  20  10  10  10
GGG  76 101  75 100 /  20  10  10  10
LFK  76 100  75  98 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

13
Hazardous weather outlook, Aug 22, 12:00 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 22 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES FROM THE
UPPER 90S TO NEAR 102 DEGREES.  THIS WILL RESULT IN HEAT
INDICES BETWEEN 105 AND 110 DEGREES.  THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER
OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS
WILL REMAIN RAIN FREE.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT.   HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS.   FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.

IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED
STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY....

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

In the hours before

Local storm report, Aug 22, 3:19 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT MON AUG 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             4 S CENTER              31.74N 94.18W
08/22/2005  0.88 INCH        SHELBY             TX   BROADCAST MEDIA

            REPORTED BY KTRE IN LUFKIN

0255 PM     TSTM WND DMG     8 E CENTER              31.79N 94.04W
08/22/2005                   SHELBY             TX   CO-OP OBSERVER

            TREES DOWN ON HIGHWAY 417 THREE MILES EAST OF
            SHELBYVILLE.

&&

MDUPLANT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:33 PM CDTSevere Thunderstorm WarningSHVShelby42 min
Aug 22, 4:04 PM CDTSevere Thunderstorm WarningSHVSabine26 min
Aug 22, 2:10 PM CDTSevere Thunderstorm WarningSHVSabine42 min
Aug 22, 4:45 PM CDTSevere Thunderstorm WarningSHVNatchitoches60 min
Aug 22, 4:53 PM CDTSevere Thunderstorm WarningSHVJackson67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.